Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 358, NWS St. Louis, MO

July 8, 2008Audrain County, Boone County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2008, 4:02 PM CDT for Audrain County, Boone County, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2008, 4:02 PM CDT (21:02 UTC)
Expired
Jul 8, 2008, 4:32 PM CDT
In force
30 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Audrain County, MO, Boone County, MO

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:28 PM CDTTSTM WND DMG5 Nw Mexico, MOLARGE TREE LIMBS BLOCKING HIGHWAY 15 NORTH OF MEXICO MO
Jul 8, 4:40 PM CDTTSTM WND DMGMexico, MOPOWER LINES AND POWER POLES DOWN AT THE INTERSECTION OF HIGHWAY 22 AND RINGO STREET ... IN ADDITION TO PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 082102
SVRLSX
MOC007-019-082145-
/O.NEW.KLSX.SV.W.0358.080708T2102Z-080708T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  NORTHERN BOONE COUNTY IN CENTRAL MISSOURI

* UNTIL 445 PM CDT

* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
  SOUTHWEST OF STURGEON...OR 11 MILES EAST OF FAYETTE...AND WAS
  MOVING EAST AT 36 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STURGEON...
  HALLSVILLE...
  CENTRALIA...
  MEXICO...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3903 9256 3924 9245 3926 9241 3925 9233
      3933 9231 3934 9184 3910 9173 3907 9199
      3907 9213 3904 9214 3898 9256
TIME...MOT...LOC 2102Z 260DEG 31KT 3915 9243

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 082132
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT TUE JUL 8 2008

MOC007-019-082141-
/O.CAN.KLSX.SV.W.0358.000000T0000Z-080708T2145Z/
BOONE MO-AUDRAIN MO-
431 PM CDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN AUDRAIN AND NORTHERN
BOONE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  HOWEVER...THE STORM WILL STILL BE CAPABLE OF 
PRODUCING TORRENTIAL RAIN...GUSTY WINDS OF UP TO 40 MPH...AND 
FREQUENT LIGHTNING AS IT CONTINUES MOVING EAST.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.

LAT...LON 3903 9256 3924 9245 3926 9241 3925 9233
      3933 9231 3934 9184 3910 9173 3907 9199
      3907 9213 3904 9214 3898 9256
TIME...MOT...LOC 2131Z 260DEG 31KT 3919 9211

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:47 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 8, 2:47 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT TUE JUL 8 2008

.DISCUSSION...
/243 PM CDT TUE JUL 8 2008/
COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS THE NORTHWEST CORNER OF
MO INTO SOUTHWEST KS THIS AFTERNOON. EXPECT FRONT TO SAG
SOUTHEASTWARD TONIGHT AND ON WEDNESDAY AND STALL OUT TO OUR
SOUTHEAST. CONVECTION WAS INCREASING/ADVECTING INTO THE FORECAST
AREA. LAPS DATA INDICATED THE HIGHEST CAPES WERE LOCATED OVER
CENTRAL MO WITH LI-S OF -5.

SIGNIFICANT MOISTURE IS FORECAST IN THE VICINITY OF THE FRONT WITH
KS IN THE MID 30S TO AROUND 40 LATE THIS AFTERNOON AND TONIGHT.
HEAVY RAIN EXPECTED TONIGHT VICINITY OF THE FRONT AS IT MOVES SLOWLY
SOUTHEASTWARD. FLASH FLOOD WATCH ISSUED FOR A PORTION OF CENTRAL AND
EAST CENTRAL MO FOR TONIGHT.

MODELS ARE SIMILAR IN FORECASTING THAT DRIER AIR WILL ADVECT INTO
THE AREA ON WEDNESDAY. EXPECT THE CONVECTION WILL BE ACROSS THE
SOUTHERN PORTION OF THE AREA ON WEDNESDAY.

THE HEAT WAVE THAT WAS PREVIOUSLY EXPECTED FOR LATE IN THE WEEK AND
OVER THE WEEKEND HAS BEEN CUT SHORT. THE ECMWF AND GFS FORECAST
ANOTHER COLD FRONT WILL MOVE INTO THE AREA SATURDAY NIGHT. LARGE
HIGH WILL PUSH INTO THE MIDWEST BEHIND THE FRONT.

TPS
&&

.AVIATION...
/1245 PM CDT TUE JUL 8 2008/
FOR THE 18Z TAFS...RATHER COMPLICATED FORECAST FOR THIS TAF
PACKAGE. LATEST RADAR TRENDS WOULD INDICATE THAT ONGOING
CONVECTION ACROSS SW MO AND ERN KS WILL CONTINUE TO PROPAGATE ENE
INTO CENTRAL AND ERN MO THIS AFTERNOON. WITH AIRMASS DESTABILIZING
AHEAD OF THIS AREA OF CONVECTION...TSRA MAY DEVELOP AND AFFECT
SITES EARLIER THAN TEMPOS IN FORECAST BUT THE GENERAL TREND SHUD
BE CORRECT. WITH THE COLD FRONT STILL IN NRN IA...EXPECT CONVECTION
TO DEVELOP ALONG AND AHEAD OF A PREFRONTAL TROF LATER THIS
AFTERNOON. THIS CONVECTION IS EXPECTED TO MOVE SWD THIS EVE AND
AFFECT COU...STL AND SUS AROUND MIDNIGHT. BEHIND THE FRONT...WINDS
WILL BECOME NLY AND CIGS WILL LIFT LATE TONIGHT AND TOMORROW
MORNING.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOONE-CALLAWAY-
     COLE-CRAWFORD-FRANKLIN-GASCONADE-MONITEAU-OSAGE-WASHINGTON.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT TUE JUL 8 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
319 PM CDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY AS A COLD FRONT MOVES SLOWLY SOUTH
ACROSS THE MIDWEST. A FEW OF THE STORMS MAY BE SEVERE WITH
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL
IS ALSO LIKELY.

MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY ALONG AND SOUTH OF INTERSTATE
70 AS THE COLD FRONT SLOWLY PUSHES SOUTH OF THE AREA.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT
AS ANOTHER COLD FRONT IS FORECAST TO MOVE INTO THE REGION.
ANOTHER CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR MONDAY.

MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Jul 8, 3:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0340 PM     FUNNEL CLOUD     KINDERHOOK              39.70N  91.15W
07/08/2008                   PIKE               IL   PUBLIC

            REPORT RELAYED FROM MEDIA.

&&

EVENT NUMBER 00633

SIPPRELL
Local storm report, Jul 8, 4:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     HANNIBAL                39.71N  91.38W
07/08/2008                   MARION             MO   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN IN THE CITY OF HANNIBAL

&&

EVENT NUMBER 00634

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:45 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more14 hr
Jul 8, 2:41 PM CDTAreal Flood AdvisoryLSXShelby6 hr
Jul 8, 2:45 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls45 min
Jul 8, 3:10 PM CDTFlash Flood WarningLSXRalls5 hr
Jul 8, 3:14 PM CDTFlash Flood WarningLSXMarion5 hr
Jul 8, 3:29 PM CDTTornado WarningLSXRalls46 min
Jul 8, 4:31 PM CDTAreal Flood AdvisoryLSXMonroe3 days
Jul 8, 4:52 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.